|Lipo treatment and oxandrin
Mar 10, 2005
Hi, I have started new meds due to Lipo (abdominal) I went from FTC & videz to truvada. I also take metformin 850mg 2xs a day and oxandrin.Do you think this will help me from looking like a beach ball on sticks. with diet and exercise also.
Thanks in advance, Mike.
Response from Dr. Young
Thanks for your questions, Mike-
You're currently taking NRTIs that shouldn't have significant excess risk for developing lipodystrophy. With that said, taking oxandrolone will probably increase your muscle mass, but simultaneously cause you to loose peripheral subcutaneous fat. This later point could paradoxically increase your risk of developing lipo.
As for Metformin, there are a couple of well-designed clinical studies that don't demonstrate any significant decrease in the development of lipo, so unless you have insulin resistance or frank diabetes, I wouldn't recommend this approach.
I hope this helps to answer your questions.
Thanks for reading. BY
Truvada/Sustiva Side effects
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.